MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6FR ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6FR ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier - requested, not provided.Age & date of birth - requested, not provided.Sex - requested, not provided.Weight - requested, not provided.Ethnicity - requested, not provided.Race - requested, not provided.Implanted date: device was not implanted.Explanted date: device was not explanted.One 6 fr angio-seal sts plus device was received for product evaluation.The hemostasis sheath, arteriotomy locator and the header bag were returned.No other components were returned.Visual inspection revealed that the locator and sheath were returned separately, not mated.There was a slight deformation observed at the blood inlet holes of the locator.No other anomalies with locator.Two kinks were found on the hemostasis sheath, one at the blood inlet holes and the other around the proximal region of the sheath.Based on the provided information and investigation results there is no evidence that this event was related to a device defect or malfunction.Based on the investigation results, it is likely that the application of off-axis forces during insertion or presence of scar tissue could have been the cause of the kinks.However, the exact cause of the reported event cannot be definitely determined based on the available information.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that upon angio-seal insertion into the patients groin, the plastic seemed to kink and tear.Surgical or medical intervention was not required to complete the case.Additional information was received 11december2019: the procedure performed was a atherectomy arteriogram using a 6 fr sheath.The dilator seemed to be kinked.The procedure was not completed with that device, the device was not deployed due to inspection of the kinked plastic (dilator).They opened another angio-seal device.Additional information was received 12december2019: there was no harm to the patient and they left facility in stable condition.The procedure was a arteriogram.

Brand Name
6FR ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key9553030
Report Number3013394970-2019-01062
Device Sequence Number13958058
Product Code MGB
UDI-Device Identifier00389701011868
UDI-Public00389701011868
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberN/A
Device Catalogue Number610119
Device Lot Number06098315
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2019
Initial Report FDA Received Date01/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1